Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2011, 2:37 PM EDT for Bath County, Elliott County, Rowan County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 2:37 PM EDT (18:37 UTC)
- Expired
- Jun 23, 2011, 3:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bath County, KY, Elliott County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS53 KJKL 231837
SVRJKL
KYC011-063-205-231900-
/O.NEW.KJKL.SV.W.0233.110623T1837Z-110623T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 300 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FARMERS...OR 7 MILES
SOUTHWEST OF MOREHEAD...AND MOVING EAST AT 40 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRANDY...CLEARFIELD...MOREHEAD AND PELFREY AROUND 245 PM EDT.
CHRISTY...CRIX...RODBURN AND CRANEY AROUND 250 PM EDT.
VALE...ELLIOTTVILLE...WAGNER STORE AND GATES AROUND 255 PM EDT.
FARLEY...FANNIN VALLEY AND STARK AROUND 300 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3823 8330 3820 8327 3821 8323 3825 8321
3828 8316 3824 8312 3820 8303 3816 8301
3810 8326 3812 8326 3808 8334 3805 8347
3806 8357 3802 8358 3802 8360 3818 8368
3818 8365 3820 8364 3830 8332
TIME...MOT...LOC 1837Z 250DEG 34KT 3813 8352
WIND...HAIL 60MPH 0.88IN
$$
GREIF2 follow-up statements
639
WWUS53 KJKL 231842
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT THU JUN 23 2011
KYC011-063-205-231900-
/O.CON.KJKL.SV.W.0233.000000T0000Z-110623T1900Z/
ROWAN KY-BATH KY-ELLIOTT KY-
242 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLIOTT...EXTREME EAST CENTRAL BATH AND ROWAN COUNTIES UNTIL 300 PM
EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BLUESTONE...OR NEAR MOREHEAD...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRIX...CHRISTY...RODBURN AND CRANEY AROUND 250 PM EDT.
VALE...WAGNER...GATES AND HAMM AROUND 255 PM EDT.
ELLIOTTVILLE...WAGNER STORE...FARLEY AND FANNIN VALLEY AROUND 300
PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3830 8332 3823 8330 3820 8327 3821 8323
3825 8321 3828 8316 3820 8305 3820 8303
3816 8301 3810 8325 3812 8326 3808 8334
3805 8347 3806 8352 3818 8359 3823 8352
TIME...MOT...LOC 1843Z 250DEG 34KT 3815 8345
WIND...HAIL 70MPH 1.00IN
$$
GREIF121
WWUS53 KJKL 231851
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT THU JUN 23 2011
KYC011-231901-
/O.CAN.KJKL.SV.W.0233.000000T0000Z-110623T1900Z/
BATH KY-
251 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BATH
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3820 8305 3820 8303 3816 8301 3810 8324
3810 8325 3812 8326 3806 8343 3810 8347
3820 8344 3822 8341 3825 8332 3820 8327
3821 8323 3825 8321 3828 8316
TIME...MOT...LOC 1851Z 250DEG 34KT 3810 8335
$$
KYC063-205-231900-
/O.CON.KJKL.SV.W.0233.000000T0000Z-110623T1900Z/
ROWAN KY-ELLIOTT KY-
251 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLIOTT AND SOUTHEASTERN ROWAN COUNTIES UNTIL 300 PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LICK FORK...OR 7 MILES SOUTHEAST OF MOREHEAD...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FANNIN VALLEY...WAGNER STORE...FARLEY AND ELLIOTTVILLE AROUND 300
PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3820 8305 3820 8303 3816 8301 3810 8324
3810 8325 3812 8326 3806 8343 3810 8347
3820 8344 3822 8341 3825 8332 3820 8327
3821 8323 3825 8321 3828 8316
TIME...MOT...LOC 1851Z 250DEG 34KT 3810 8335
WIND...HAIL 70MPH 1.75IN
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:07 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 23, 2:07 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 207 PM EDT THU JUN 23 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED JUST SENT OUT QUICK UPDATES OF BOTH THE ZONE FORECAST TEXT PRODUCT AND HAZARDOUS WEATHER OUTLOOK TO INCORPORATE IN THE RECENTLY ISSUED TORNADO WATCH. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ SURFACE COLD FRONT REMAINS DRAPED NEAR THE OHIO RIVER BETWEEN CVG AND OWB. LOW LEVEL STRATOCU IS FINALLY STARTING TO SHIFT EASTWARD... ALLOWING FOR SOME DECENT HEATING TO TAKE PLACE. THE LATEST 12Z NAM FORECAST SOUNDINGS SHOW A STOUT CAP IN THE NORTH AND LESS IN THE SOUTH FOR THE DAY TODAY. THE LATEST HRRR IS ONLY SHOWING ISOLATED TO SCATTERED CONVECTION FIRING UP THIS AFTERNOON INTO THIS EVENING...WITH THE SREF INDICATING A SIMILAR OUTCOME. THE 12Z NAM SHOWS MORE ORGANIZED PRECIPITATION OCCURRING BETWEEN 21 AND 06Z AS THE SHEARED OUT COLD FRONT AND UPPER TROUGH AXIS APPROACH AND EVENTUALLY MOVE THROUGH THE AREA. AS SUCH...WILL LEAVE THE LIKELY POPS IN FOR THIS EVENING...AND MAINTAIN GENERAL SCATTERED CHANCES FOR THIS AFTERNOON. THERE IS AN ISOLATED SEVERE THREAT WITH DECENT SHEAR AND MODEST INSTABILITY...ESPECIALLY WITH MUCH DRIER AIR ADVECTING IN THROUGH THE MID-LEVELS. THE BETTER CHANCE OF SEVERE WILL BE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 WHERE BETTER INSTABILITY WILL COUPLED WITH THE SHEAR. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY/ AN ANOMALOUS UPPER LEVEL LOW CONTINUES TO SPIN OVER THE GREAT LAKES THIS MORNING. AT THE SURFACE...A COLD FRONT REMAINS DRAPED FROM SOUTHEAST ONTARIO...INTO SOUTHERN ILLINOIS. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF THIS FRONT HAS DIMINISHED CONSIDERABLY OVERNIGHT. HOWEVER...THE ATMOSPHERE WILL RELOAD TODAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED FOR THE AREA THIS AFTERNOON AND ESPECIALLY THIS EVENING. ONCE AGAIN...SEVERE WEATHER WILL BE A CONCERN. MODELS GENERALLY AGREE ON THE PLACEMENT OF THE SURFACE AND MID LEVEL FEATURES. HOWEVER...THERE ARE STILL RATHER SIGNIFICANT DIFFERENCES WITH RESPECT TO THE AMOUNT OF CONVECTION POSSIBLE THIS AFTERNOON. THE GFS HAS BACKED OFF CONSIDERABLY ON ANY PRECIPITATION THROUGH TONIGHT. HOWEVER...THIS SEEMS RATHER UNUSUAL GIVEN THAT THE COLD FRONT WILL BE PUSHING ACROSS EAST KENTUCKY DURING THE PRIME TIME IN THE EVENING HOURS. THE NAM AND WRF-NMM BOTH DEVELOP SOME CONVECTION ALONG THE VIRGINIA BORDER THIS AFTERNOON...LIKELY AIDED BY SOME LOCAL CONVERGENCE ALONG THE WESTERN EDGE OF THE HIGHER TERRAIN. THIS SEEMS TO BE A TARGETED AREA THIS WEEK...SO WILL KEEP THE HIGHEST POPS ACROSS THE FAR SOUTHEAST THROUGH THE AFTERNOON. OTHERWISE...IT LOOKS LIKE MUCH OF THE AREA WILL REMAIN DRY THROUGH THE DAY...OUTSIDE OF A ROGUE SHOWER. THE MAIN COLD FRONT REALLY DOES NOT GET HERE UNTIL CLOSER TO 00Z. THIS IS WHEN THE BEST CHANCE OF PRECIPITATION WILL ARRIVE. BOTH THE NAM AND WRF-NMM HAS QUITE A BIT OF CONVECTION ACROSS EAST KENTUCKY BETWEEN 00Z AND 06Z...SO HAVE OPTED TO INCREASE POPS INTO THE LIKELY CATEGORY. AS FAR AS SEVERE POTENTIAL GOES TODAY...THIS WILL HAVE TO BE WATCHED CLOSELY. 0-6KM BULK SHEAR REMAINS VERY HIGH THROUGH THE AFTERNOON AND EVENING. ML-CAPES WILL APPROACH 1500J/KG THIS AFTERNOON. THIS INSTABILITY AND GOOD SHEAR WILL LEAD TO THE POTENTIAL FOR DAMAGING WIND GUSTS AND PERHAPS SOME LARGER HAIL (DESPITE THE VERY HIGH FREEZING LEVEL). BY FRIDAY...EASTERN KENTUCKY WILL BE LOCATED TO THE WEST OF THE FRONT. HOWEVER...UPPER LEVEL LOW WILL CONTINUE TO SPIN JUST TO OUR NORTH WITH A 500MB VORT MAX DROPPING SOUTHEAST ACROSS NORTHERN KENTUCKY. THIS COULD POP OFF A SHOWER OR TWO ON FRIDAY. THUS...HAVE KEPT ISOLATED SHOWERS IN THE FORECAST THROUGH FRIDAY. THE WEATHER WILL SETTLE DOWN HEADING INTO FRIDAY NIGHT WITH DRY CONDITIONS RETURNING FOR SATURDAY WITH HIGH PRESSURE BUILDING OVER THE REGION. AS FAR AS TEMPERATURES GO...BOUNDARY LAYER IS A DEGREE OR TWO COOLER THAN YESTERDAY...SO HAVE GONE A TOUCH BELOW OUR HIGHS FROM YESTERDAY...WITH MOST AREAS TOPPING OUT AROUND 80. ON FRIDAY...HAVE GONE MUCH COOLER IN THE WAKE OF THE COLD FRONT WITH HIGHS BACK INTO THE MID TO UPPER 70S WITH MUCH LESS HUMIDITY. THIS SHOULD MAKE FOR A VERY PLEASANT FRIDAY. AS SKIES CLEAR OFF FRIDAY NIGHT...OUR LOWS WILL MAKE A RUN AT THE 50S...ESPECIALLY IN THE TYPICAL COLDER EASTERN VALLEYS. BY SATURDAY...BOUNDARY LAYER WILL START TO MODERATE AGAIN WITH HIGHS CLIMBING BACK TO AROUND 80. .LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/ THE GFS STILL APPEARS TO BE RUNNING TOO WARM. EVEN THOUGH ITS MEXMOS HAS TONED DOWN THE NUMBERS FROM WHAT THE FORECAST SOUNDINGS WOULD SUGGEST...IT STILL MAY NOT BE LOW ENOUGH. HOWEVER...THE GUIDANCE HAS TRENDED WARMER. AS A RESULT...RAISED FORECAST TEMPERATURES SLIGHTLY OVER THE INHERITED FORECAST THROUGH MUCH OF THE PERIOD. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS... THE MODELS ARE IN GOOD AGREEMENT WITH THE LONG WAVE PATTERN... WITH RIDGING TAKING PLACE ACROSS THE DESERT SOUTHWEST...GRADUALLY INTENSIFYING AND EXPANDING THROUGH THE PERIOD. THIS WILL KEEP MOST OF THE SHORT WAVE ENERGY TRAVERSING THE NORTHERN CONUS...WITH OCCASIONAL WEAKER WAVES PASSING THROUGH FURTHER SOUTH INTO THE OHIO AND TENNESSEE VALLEYS. AT THE SURFACE...A QUASI-STATIONARY BOUNDARY WILL START OUT IN THE TENNESSEE VALLEY...BEFORE MOVING NORTH INTO THE OHIO VALLEY BY EARLY NEXT WEEK. AS A RESULT...PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE EASTERN KENTUCKY. ON SATURDAY NIGHT...WITH THE BOUNDARY SOUTH AND DRIER AIR ADVECTING IN...HAVE A HARD TIME BELIEVING THERE WILL BE MUCH ACTIVITY. BY SUNDAY AND MONDAY...THE BOUNDARY AND BETTER MOISTURE WILL BEGIN TO WORK IN ONCE AGAIN ACROSS THE AREA...ALONG WITH THE POTENTIAL AID OF A PASSING SHORT WAVE...SO HAVE KEPT CHANCE POPS...MAINLY DURING PEAK HEATING. BY TUESDAY AND WEDNESDAY...THE BOUNDARY WILL BE NEAR OR JUST NORTH OF THE OHIO RIVER...WITH THE UPPER LEVEL RIDGE LENDING MORE INFLUENCE. STILL...IT IS HARD TO RULE OUT AT LEAST ISOLATED CONVECTION DURING THE AFTERNOON HOURS...WITH MOISTURE AND INSTABILITY INCREASING. FOR TEMPERATURES...GENERALLY STAYED ON THE COOL SIDE OF GUIDANCE FOR THE HIGHS...WITH THE WARM BIAS OF THE GFS THAT HAS BEEN EVIDENT ALL SPRING AND INTO EARLY SUMMER. STUCK A BIT CLOSER TO THE LOWS...ESPECIALLY EARLY ON WHEN DRIER AIR WILL BE IN PLACE. && .AVIATION.../12Z TO 12Z/ OUTSIDE OF SOME WIDELY SCATTERED SHOWERS THIS MORNING...MUCH OF TODAY WILL BE FAIRLY QUIET ACROSS EAST KENTUCKY. HOWEVER...WE WILL HAVE TO CONTEND WITH SOME MVFR CIGS EARLY THIS MORNING...WHICH WILL LIFT TO VFR BY LATE THIS MORNING. THE BEST SHOWER AND THUNDERSTORM CHANCES WILL COME WITH THE MAIN COLD FRONT THIS EVENING...GENERALLY BETWEEN 23Z AND 05Z. CIGS WITHIN THE THUNDERSTORMS COULD BRIEFLY DROP TO MVFR...BUT OPTING TO LEAVE IT OUT OF THE TAF FOR THE TIME BEING. AS THE FRONT DEPARTS...SOME LOW MVFR CIGS MAY RETURN LATE TONIGHT...BUT CONFIDENCE IS NOT HIGH AT THIS POINT ON THESE CLOUDS. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS/GEOGERIAN/AR LONG TERM....GEOGERIAN/HAL AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 23, 2:04 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 204 PM EDT THU JUN 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 204 PM EDT THU JUN 23 2011 ...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING. THUNDERSTORMS ARE POSSIBLE AGAIN FROM SUNDAY THROUGH WEDNESDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. HAL/AR
In the hours before
Special weather statement, Jun 23, 1:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 139 PM EDT THU JUN 23 2011 KYZ044-051-052-231815- FLEMING-ROWAN-BATH- 139 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215 PM EDT THURSDAY AFTERNOON... SOUTHERN FLEMING... NORTH CENTRAL ROWAN AND NORTH CENTRAL BATH. AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHERBURNE...OR 10 MILES SOUTH OF FLEMINGSBURG...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HILLSBORO AROUND 145 PM EDT...GODDARD AROUND 150 PM EDT...MUSES MILLS AROUND 155 PM EDT...WALTZ AROUND 200 PM EDT...TRIPLETT AROUND 205 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Jun 23, 2:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 210 PM EDT THU JUN 23 2011 KYZ044-052-231845- FLEMING-ROWAN- 210 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT THURSDAY AFTERNOON... EAST CENTRAL FLEMING AND NORTH CENTRAL ROWAN. AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALTZ...OR 9 MILES NORTH OF MOREHEAD...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIPLETT AROUND 215 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Jun 23, 2:15 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 215 PM EDT THU JUN 23 2011 KYZ044-050>052-231845- FLEMING-ROWAN-BATH-MONTGOMERY- 215 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 PM EDT THURSDAY AFTERNOON... SOUTH CENTRAL FLEMING... WEST CENTRAL ROWAN... CENTRAL BATH AND NORTH CENTRAL MONTGOMERY. AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STEPSTONE...OR NEAR OWINGSVILLE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KENDALL SPRINGS AROUND 220 PM EDT...BOURBON FURNACE AROUND 225 PM EDT...MARSHALL AROUND 230 PM EDT...POLKSVILLE AROUND 235 PM EDT...MIDLAND AROUND 240 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Jun 23, 2:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG JUDY 38.13N 83.96W
06/23/2011 MONTGOMERY KY 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN. TREE BLOWN ON HOUSE.
ROOFS AND BARNS HEAVILY DAMAGED. ALL DAMAGE CONFINED TO A
TWO MILE RADIUS OF JUDY.
&&
JCARICOSpecial weather statement, Jun 23, 2:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT THU JUN 23 2011 KYZ052-104-231900- ROWAN-ELLIOTT- 235 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON... ROWAN AND NORTHERN ELLIOTT. AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERS...OR 8 MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CLEARFIELD AROUND 240 PM EDT...CHRISTY AROUND 245 PM EDT...VALE AROUND 250 PM EDT...AND ELLIOTTVILLE AROUND 255 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 29 min |
| Jun 23, 2:44 PM EDT | Tornado Warning | JKL | Elliott, Morgan, Rowan | 31 min |
| Jun 23, 2:48 PM EDT | Tornado Warning | JKL | Elliott, Morgan, Rowan | 27 min |
| Jun 23, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 39 min |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie | 35 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 33 min |
| Jun 23, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 42 min |
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.